Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV,HIV,GGT-level
Sep 29, 2004

Long history of asymptomatic HIV,treated with antivirals, undecetable viral,good T-cell counts; also co-infected with HCV,treated 3 times without success (1b genotype),now have biopsy-proven cirrhosis due to HCV. Most labs and LFTs are either normal or mildly elevated. The only out-of-range is GGT (1,000 and above) and cannot explain it. Not consuming alcohol. In addition to HIV meds. also taking antidepressant Effexor 150 mg daily, Avandia 8 mg daily and Temazepam 15 mg at bedtime for sleeping. What are the possible causes of this persistent and "stubborn" elevation of GGT, as contrasted to only mildy abnormal other LFTs? Any of the above mentioned meds? Fatty liver? Cirrhosis itself? Early type-2 diabetes (insulin resistence)? What do to abou it? Thank you.

Response from Dr. McGovern

GGT just indicates liver origin and isn't that helpful. I think that you may have increased GGT from medications and agree with the possibiity that there could be also a contribution of fatty liver on top of your cirrhosis.

I think you have done all you can for your liver for viral eradication. You may want to ask your doctor on whether he or she would consider maintenance interferon for you (low dose for a long time). However it is important to point out that we do not have data to tell us that this is the right thing to do. The trial that will answer this is now ongoing.

Keep up the good work with your HIV medications. The higher your T cells the better - not just for HIV but probably also for HCV. Dr. McGovern



Previous
Hep C results
Next
Strange HEP C results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement